MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7060M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: using too long of an implant.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient later reported to a new surgeon with complaints of pain over the implant site.The surgeon determined that the superior positioned implant was too proud of the ilium and was irritating the tissues around the proximal end of the implant.In (b)(6) 2021, the surgeon performed a revision procedure where he removed the middle implant with chisels as it was solidly fixed in bone.He filled the explant void with bone graft.No other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key11963098
Report Number3007700286-2021-00061
Device Sequence Number19910482
Product Code OUR
UDI-Device Identifier00851085007381
UDI-Public00851085007381
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model Number7060M-90
Device Lot Number26767551
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR